MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported during an intraocular lens (iol) implant procedure, the surgeon found a fabric on the lens optic inside the eye.The surgeon decided to explant the lens and change to another new lens during the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the lens case.A very small amount of viscoelastic and possibly blood was observed on the lens in spots.There were four areas where the viscoelastic was pooled on the posterior optic edge.The lens was microscopically examined in the lens case and removed for further evaluation.The optic surface, edges and the areas of dried viscoelastic were evaluated up to 400x magnification.No "fabric" or foreign material was observed.The qualified monarch ii (b) cartridge was not returned.The viscoelastic was not provided, it is unknown if a qualified product was used.Only a small amount of viscoelastic was observed on the lens, which may indicate an inadequate amount was placed in the cartridge.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu also instructs to completely fill the cartridge with ovd (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The cartridge was not retuned to be evaluated for damage.There are no other complaints in this lot.Investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12916131
Report Number1119421-2021-02286
Device Sequence Number5222836
Product Code HQL
UDI-Device Identifier00380652552608
UDI-Public00380652552608
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.240
Device Lot Number12757604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM; MONARCH II IOL DELIVERY SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown